Alert archive / Alaska / Winter Storm Warnings in 2009
Winter Storm Warning 4, NWS Anchorage, AK
NWS Anchorage, AK issued this winter storm warning at Mar 4, 2009, 12:45 PM AKST. It took effect at Mar 4, 2009, 3:00 PM AKST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 12:45 PM AKST (21:45 UTC)
- In effect from
- Mar 4, 2009, 3:00 PM AKST
- Expired
- Mar 5, 2009, 4:01 PM AKST
- In force
- 25 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 050137 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 437 PM AST WED MAR 4 2009 AKZ145-051445- /X.CON.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 437 PM AST WED MAR 4 2009 ...WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST THURSDAY... A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST THURSDAY FOR THE SUSITNA VALLEY. A WINTER STORM SYSTEM WILL SPREAD SNOW ACROSS THE SUSITNA VALLEY THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO BE NORTH OF TALKEETNA WHERE UP TO 22 INCHES OF SNOW IS EXPECTED TO OCCUR. OTHER AREAS OF THE SUSITNA VALLEY SHOULD SEE BETWEEN 8 AND 14 INCHES OF TOTAL SNOWFALL WITH THIS SYSTEM BEFORE IT TAPERS OFF THURSDAY AFTERNOON. IN THE SOUTHERN SUSITNA VALLEY AREAS OF LIGHT FREEZING RAIN OR SLEET ARE ALSO EXPECTED. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AKZ121-051445- /X.NEW.PAFC.ZR.Y.0012.090305T0137Z-090305T1500Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 437 PM AST WED MAR 4 2009 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM AKST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING RAIN ADVISORY FOR THE WESTERN KENAI PENINSULA. THE ADVISORY IS IN EFFECT UNTIL 6 AM AKST THURSDAY. A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS THE WESTERN KENAI PENINSULA THROUGHOUT THE NIGHT TONIGHT. SURFACE TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOWARD MORNING ENDING THE FREEZING RAIN THREAT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
7 follow-up statements
000 WWAK41 PAFC 042145 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1245 PM AKST WED MAR 4 2009 AKZ145-051445- /X.UPG.PAFC.WS.A.0003.090305T0600Z-090306T0600Z/ /X.NEW.PAFC.WS.W.0004.090305T0000Z-090306T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1245 PM AKST WED MAR 4 2009 ...WINTER STORM WARNING FOR SNOW IN EFFECT FROM 3 PM THIS AFTERNOON UNTIL 4 PM AKST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM AKST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER STORM SYSTEM IS EXPECTED TO BRING SNOWFALL INTO THE SUSITNA VALLEY LATE THIS AFTERNOON THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO BE NORTH OF TALKEETNA WHERE UP TO 24 INCHES OF SNOW MAY OCCUR. OTHER AREAS OF THE SUSITNA VALLEY SHOULD SEE BETWEEN 8 AND 14 INCHES OF TOTAL SNOWFALL WITH THIS SYSTEM BEFORE IT TAPERS OFF THURSDAY AFTERNOON. THE SOUTHERN SUSITNA VALLEY WILL MIX BRIEFLY WITH SLEET OR FREEZING RAIN THIS EVENING BEFORE CHANGING BACK TO ALL SNOW AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
000 WWAK41 PAFC 050703 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1003 PM AKST WED MAR 4 2009 AKZ145-052100- /X.CON.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1003 PM AKST WED MAR 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THURSDAY. A WINTER STORM SYSTEM WILL SPREAD SNOW ACROSS THE SUSITNA VALLEY THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO BE NORTH OF TALKEETNA WHERE UP TO 22 INCHES OF SNOW IS EXPECTED TO OCCUR. OTHER AREAS OF THE SUSITNA VALLEY SHOULD SEE BETWEEN 8 AND 14 INCHES OF TOTAL SNOWFALL WITH THIS SYSTEM BEFORE IT TAPERS OFF THURSDAY AFTERNOON. IN THE SOUTHERN SUSITNA VALLEY AREAS OF LIGHT FREEZING RAIN OR SLEET ARE ALSO EXPECTED. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AKZ101-051800- /X.EXB.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 1003 PM AKST WED MAR 4 2009 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AKST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AKST THURSDAY. A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS SOUTHCENTRAL ALASKA THROUGHOUT THE NIGHT TONIGHT. SURFACE TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOMORROW MORNING ENDING THE FREEZING RAIN THREAT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ AKZ111-051800- /X.EXB.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 1003 PM AKST WED MAR 4 2009 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AKST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AKST THURSDAY. A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS SOUTHCENTRAL ALASKA THROUGHOUT THE NIGHT TONIGHT. SURFACE TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOMORROW MORNING ENDING THE FREEZING RAIN THREAT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ AKZ121-051500- /X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1500Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 1003 PM AKST WED MAR 4 2009 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST THURSDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST THURSDAY. A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS THE WESTERN KENAI PENINSULA THROUGHOUT THE NIGHT TONIGHT. SURFACE TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOWARD MORNING ENDING THE FREEZING RAIN THREAT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
000 WWAK41 PAFC 050801 CCA WSWAER URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 1100 PM AKST WED MAR 4 2009 AKZ145-052200- /X.COR.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1100 PM AKST WED MAR 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THURSDAY... A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST THURSDAY. A WINTER STORM SYSTEM WILL SPREAD SNOW ACROSS THE SUSITNA VALLEY THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO BE NORTH OF TALKEETNA WHERE UP TO 22 INCHES OF SNOW IS EXPECTED TO OCCUR. OTHER AREAS OF THE SUSITNA VALLEY SHOULD SEE BETWEEN 8 AND 14 INCHES OF TOTAL SNOWFALL WITH THIS SYSTEM BEFORE IT TAPERS OFF THURSDAY AFTERNOON. IN THE SOUTHERN SUSITNA VALLEY AREAS OF LIGHT FREEZING RAIN OR SLEET ARE ALSO EXPECTED. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AKZ101-051800- /X.EXB.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 1100 PM AKST WED MAR 4 2009 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AKST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AKST THURSDAY. A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS SOUTHCENTRAL ALASKA THROUGHOUT THE NIGHT TONIGHT. SURFACE TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOMORROW MORNING ENDING THE FREEZING RAIN THREAT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ AKZ111-051800- /X.EXB.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 1100 PM AKST WED MAR 4 2009 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AKST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AKST THURSDAY. A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS SOUTHCENTRAL ALASKA THROUGHOUT THE NIGHT TONIGHT. SURFACE TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOMORROW MORNING ENDING THE FREEZING RAIN THREAT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ AKZ121-051500- /X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1500Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 1100 PM AKST WED MAR 4 2009 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST THURSDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST THURSDAY. A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS THE WESTERN KENAI PENINSULA THROUGHOUT THE NIGHT TONIGHT. SURFACE TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOWARD MORNING ENDING THE FREEZING RAIN THREAT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
000 WWAK41 PAFC 051409 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 509 AM AST THU MAR 5 2009 AKZ145-060100- /X.CON.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 509 AM AST THU MAR 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON NORTH OF TALKEETNA... ...WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON NORTH OF TALKEETNA... A WINTER STORM SYSTEM WILL KEEP SNOW FALLING ACROSS THE SUSITNA VALLEY THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO BE NORTH OF TALKEETNA THROUGH THIS AFTERNOON WHERE AND ADDITIONAL 6 TO 12 INCHES OF SNOW IS EXPECTED TO OCCUR. STORM TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 18 TO 22 INCHES NORTH OF TALKEETNA. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AKZ121-051800- /X.EXT.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 509 AM AST THU MAR 5 2009 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 9 AM AKST THIS MORNING... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 9 AM AKST THIS MORNING. A WINTER STORM SYSTEM WILL BRING PERIODS OF SNOW AND FREEZING RAIN THROUGH MID MORNING. FREEZING RAIN WILL TURN TO ALL SNOW AS THE WARM AIR ALOFT MOVES OUT OF THE AREA. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ AKZ101-051800- /X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 509 AM AST THU MAR 5 2009 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS MORNING. A WINTER STORM SYSTEM WILL BRING PERIODS OF SNOW AND FREEZING RAIN THROUGH MID MORNING. FREEZING RAIN WILL TURN TO ALL SNOW AS THE WARM AIR ALOFT MOVES OUT OF THE AREA. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ AKZ111-051800- /X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 509 AM AST THU MAR 5 2009 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS MORNING. A WINTER STORM SYSTEM WILL BRING PERIODS OF SNOW AND FREEZING RAIN THROUGH MID MORNING. FREEZING RAIN WILL TURN TO ALL SNOW AS THE WARM AIR ALOFT MOVES OUT OF THE AREA. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
000 WWAK41 PAFC 051729 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 829 AM AKST THU MAR 5 2009 AKZ111-051830- /X.CAN.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 829 AM AKST THU MAR 5 2009 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE FREEZING RAIN ADVISORY. $$ AKZ145-060100- /X.CON.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 829 AM AKST THU MAR 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. A WINTER STORM SYSTEM WILL KEEP SNOW FALLING ACROSS THE SUSITNA VALLEY THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO BE NORTH OF TALKEETNA THROUGH THIS AFTERNOON WHERE AND ADDITIONAL 6 TO 12 INCHES OF SNOW IS EXPECTED TO OCCUR. STORM TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 18 TO 22 INCHES NORTH OF TALKEETNA. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AKZ101-051830- /X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 829 AM AKST THU MAR 5 2009 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS MORNING. A WINTER STORM SYSTEM WILL BRING PERIODS OF SNOW AND FREEZING RAIN THROUGH MID MORNING. FREEZING RAIN WILL TURN TO ALL SNOW AS THE WARM AIR ALOFT MOVES OUT OF THE AREA. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ AKZ121-051830- /X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 829 AM AKST THU MAR 5 2009 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS MORNING. A WINTER STORM SYSTEM WILL BRING PERIODS OF SNOW AND FREEZING RAIN THROUGH MID MORNING. FREEZING RAIN WILL TURN TO ALL SNOW AS THE WARM AIR ALOFT MOVES OUT OF THE AREA. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
000 WWAK41 PAFC 051808 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 908 AM AKST THU MAR 5 2009 AKZ101-121-051915- /X.EXP.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/ ANCHORAGE-WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA...KENAI...SOLDOTNA...HOMER...COOPER LANDING 908 AM AKST THU MAR 5 2009 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. $$ AKZ145-060100- /X.CON.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 908 AM AKST THU MAR 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. A WINTER STORM SYSTEM WILL KEEP SNOW FALLING ACROSS THE SUSITNA VALLEY THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO BE NORTH OF TALKEETNA THROUGH THIS AFTERNOON WHERE AND ADDITIONAL 6 TO 12 INCHES OF SNOW IS EXPECTED TO OCCUR. STORM TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 18 TO 22 INCHES NORTH OF TALKEETNA. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
000 WWAK41 PAFC 060101 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 401 PM AKST THU MAR 5 2009 AKZ145-060215- /X.CAN.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 401 PM AKST THU MAR 5 2009 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL 10 PM AKST TONIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS DOWN GRADED THE WINTER STORM WARNING TO A WINTER WEATHER ADVISORY. AN ADDITIONAL 4 TO 8 INCHES OF SNOW WILL FALL OVER THE SUSITNA VALLEY THIS EVENING. HEAVIEST ACCUMULATION ARE EXPECTED NORTH OF TALKEETNA. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 5:00 AM AKST, 7 hours 45 minutes earlier.
Area forecast discussion, Mar 4, 5:00 AM AKST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST WED MAR 4 2009
.MODEL DISCUSSION...
MODELS SEEM TO BE HAVING A GOOD HANDLE ON ALL FEATURES IN THE SHORT
TERM. THE GFS WAS THE PREFERRED MODEL THIS EVENING...BUT THE 00Z
NAMS SOLUTION OF A SLIGHTLY STRONGER TROUGH IN THE GULF NEEDS TO BE
WATCHED FOR THE REASON OF POSSIBLY PREVENTING THE TRANSPORT OF WARMER
AIR INTO ANCHORAGE FROM TURNAGAIN ARM WEDNESDAY NIGHT INTO THURSDAY.
THE PREFERRED GFS HAS BEEN WEAKER WITH THIS TROUGH ...LIKELY MEANING
WARMER TEMPERATURES MAKING IT INTO THE ANCHORAGE BOWL FOR THE LATE
WEDNESDAY THROUGH THURSDAY PERIOD.
.ANALYSIS AND UPPER LEVELS...
SURFACE HIGH PRESSURE IS CURRENTLY LOCATED NEAR TOK THIS
MORNING...WITH THE UPPER RIDGE AXIS JUST WEST OF THE ALASKA RANGE.
THIS IS HELPING TO FUNNEL SLIGHTLY COOLER THAN EXPECTED AIR SOUTHWARD
INTO SOUTHCENTRAL ALASKA. A STRONG WARM FRONT IS MOVING NORTHWARD
EXTENDING FROM THE CENTRAL BERING SEA THROUGH BRISTOL BAY TO JUST
SOUTH OF KODIAK ISLAND. STRONG WARM ADVECTION IS PROVIDING STRONG
LIFT OVER THE BERING SEA AND SOUTHWEST ALASKA THIS MORNING ALONG AND
AHEAD OF THE WARM FRONT. THIS FRONT EXTENDS ALL THE WAY BACK TO THE
SOUTH AND WEST TO A 976 MB LOW APPROACHING THE WESTERN ALEUTIANS FROM
THE SOUTH. THIS LOW IS BRINGING STRONG WINDS TO STORM FORCE NEAR THE
TRACK OF THE LOW...WITH GALES OVER A GOOD PORTION OF THE BERING SEA
AND ALEUTIANS THIS MORNING. ON THE BACKSIDE...BLIZZARD CONDITIONS
HAVE BEEN OCCURRING IN THE WESTERN ALEUTIANS. A STRONG NEGATIVE TILT
UPPER TROUGH IS ASSOCIATED WITH THIS SURFACE LOW OVER THE WESTERN
ALEUTIANS CURRENTLY...WITH A STRONG SOUTHERLY JET SERVING AS A STRONG
CONVEYOR BELT OF WARM MOIST AIR INTO SOUTHWESTERN ALASKA BETWEEN THE
TROUGH AND UPPER RIDGE OVER SOUTHERN ALASKA.
.SHORT TERM FORECAST...
WEST OF THE ALASKA RANGE...THE STRONG WARM FRONT WILL CONTINUE TO
PUSH ACROSS THE MAINLAND OF SOUTHWEST ALASKA DURING THE DAY
TODAY...LIKELY BRINGING A MIXED BAG OF PRECIPITATION TO THE REGION.
WITH THE WARM AIR MOVING IN ALOFT OVER SUB-FREEZING TEMPERATURES AT
THE SURFACE...EXPECT TO SEE FREEZING RAIN DEVELOP FROM DILLINGHAM TO
KING SALMON...WITH A CHANGEOVER FROM SNOW TO FREEZING RAIN FARTHER
NORTH OVER THE KUSKOKWIM DELTA. FARTHER INLAND INTO THE UPPER
KUSKOKWIM VALLEY EXPECT A LONGER PERIOD OF SNOW...BUT EVEN LOCATIONS
AS FAR NORTH AS MCGRATH WILL LIKELY SEE A PERIOD OF FREEZING RAIN AS
WELL. HEAVIEST SNOW ACCUMULATIONS WILL BE SEEN THE FARTHER NORTH AND
EAST ONE GOES...SINCE THE CHANGEOVER WILL BE DELAYED A BIT LONGER IN
INLAND LOCATIONS. AS THE LOW LIFTS NORTH TOWARDS THE BERING STRAIT
TONIGHT THE NEXT BIG ISSUE WILL BE THE STRENGTH OF THE WINDS THROUGH
THE BERING SEA AND ALONG THE COASTLINE OF THE DELTA REGION WEDNESDAY
NIGHT AND EARLY THURSDAY.
AS THE CURRENT SYSTEM DEPARTS THURSDAY...HIGH PRESSURE BUILDS ACROSS
THE EASTERN ALEUTIANS INTO SOUTHWEST ALASKA THROUGH FRIDAY...BUT ONLY
TEMPORARILY AS THE NEXT BIG NORTH PACIFIC LOW MOVES NORTH INTO THE
ALEUTIANS BY FRIDAY NIGHT BRINGING WINDS TO GALE FORCE AND ANOTHER
ROUND OF PRECIPITATION TO CENTRAL AND WESTERN ALEUTIANS.
SOUTH AND EAST OF THE ALASKA RANGE...EXPECTING A SIGNIFICANT WINTER
WEATHER EVENT ESPECIALLY FOR INTERIOR SECTIONS OF SOUTHERN ALASKA. AS
THE WARM FRONT LIFTS NORTH THROUGH SOUTHCENTRAL TODAY EXPECT A ROUND
OF OVERRUNNING PRECIPITATION TO SWEEP NORTH AND EAST...BRINGING LIGHT
SNOW TO MOST LOCATIONS IN THE REGION. FOR THE SUSITNA VALLEY...LIFT
LOOKS QUITE IMPRESSIVE FOR THIS EVENT...SO EXPECTING THE HIGHEST
PRECIPITATION AND SNOW AMOUNTS THERE...ESPECIALLY NORTH OF
TALKEETNA...WITH RAIN POSSIBLY MIXING IN FROM TALKEETNA SOUTH FOR AT
LEAST A PART OF THE EVENT ON THURSDAY. FOR ANCHORAGE...THERE SHOULD
BE A GOOD ROUND OF OVERRUNNING PRECIPITATION THIS EVENING...FOLLOWED
BY AN INCREASE IN WINDS PROVIDING GOOD MIXING TO RAISE TEMPERATURES
INTO THE 30S THURSDAY WITH RAIN OR FREEZING RAIN POSSIBLY MIXED WITH
SNOW. AFTER THE FRONT PASSES THROUGH...COLD ADVECTION TAKES OVER
BEFORE THE UPPER TROUGH PASSES THROUGH...LIKELY ALLOWING FOR A BRIEF
CHANGEOVER BACK TO SNOW BEFORE PRECIPITATION ENDS EARLY FRIDAY. SO
FAR...MODELS HAVE NOT DEVELOPED A NORTHERN GULF OR PRINCE WILLIAM
SOUND LOW AS THE BEST DYNAMICS AND BEST LIFT ARE FARTHER NORTH AND
INLAND. BECAUSE OF THIS...THERE IS A CHANCE THAT THE COPPER RIVER
BASIN COULD EXPERIENCE ADVISORY LEVEL WINTER WEATHER CRITERIA
THURSDAY INTO LATE FRIDAY AS THE FRONT MOVES ACROSS THE AREA.
.LONG TERM FORECAST...
HIGH PRESSURE BUILDS ACROSS THE STATE FROM THE SOUTH AND WEST FOR THE
WEEKEND...WITH ANOTHER NORTH PACIFIC LOW MOVING INTO THE BERING SEA
DURING THE DAY ON SATURDAY. THE PATTERN APPEARS TO BECOME HIGHLY
AMPLIFIED EARLY TO MID WEEK NEXT WEEK AS THE UPPER RIDGE POSSIBLY
BUILDS ALL THE WAY TO THE NORTH POLE...BLOCKING THE LOW PRESSURE
SYSTEM OVER THE ALEUTIANS AND CREATING STRONG SOUTHERLY FLOW INTO THE
SOUTHERN HALF OF THE STATE...ESPECIALLY WEST OF THE ALASKA RANGE.
THUS...EXPECT THE WARMEST TEMPERATURES OUT WEST WITH THE BEST
PRECIPITATION CHANCES...WITH COOLER TEMPERATURES AND DRIER WEATHER
TOWARDS THE ALCAN BORDER.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...WINTER STORM WATCH...145
BLIZZARD WARNING...191
MARINE...GALE WARNING...160 165 170 171 179 180 185
STORM WARNING...172 175 176
HEAVY FREEZING SPRAY ADVISORY...185
FIRE WEATHER...NONE.
CC MAR 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:00 PM AKST | Gale Warning | AFC | 5 days | |
| Mar 3, 4:00 PM AKST | Small Craft Advisory | AFC | 21 hr | |
| Mar 3, 4:23 PM AKST | Winter Storm Watch | AFC | 12 hr | |
| Mar 3, 4:23 PM AKST | Winter Weather Advisory | AFC | 12 hr | |
| Mar 3, 4:23 PM AKST | Freezing Rain Advisory | AFC | 36 hr | |
| Mar 4, 12:13 AM AKST | Winter Storm Watch | AFC | 13 hr | |
| Mar 4, 4:00 AM AKST | Small Craft Advisory | AFC | 48 hr | |
| Mar 4, 4:48 AM AKST | Winter Weather Advisory | AFC | 24 hr | |
| Mar 4, 11:37 AM AKST | Freezing Rain Advisory | AFC | 21 hr | |
| Mar 4, 1:23 PM AKST | Gale Warning | AFC | 63 hr | |
| Mar 4, 1:23 PM AKST | Small Craft Advisory | AFC | 15 hr |
Nearby
Winter Storm Warnings in Alaska, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.